I have rheumatoid arthritis and am taking enbrel. Even with the enbrel, my c reactives and other immune response markers are very high. Without the enbrel, every joint in my body swells, gets hot, has extreme pain and locks up to a point where I cannot get out of bed, get dressed or go to the bathroom without help. It took 3 months for the enbrel to work for me. Now, my gallbladder needs to be removed. They tell me that I must get off the enbrel a week before the surgery and cannot restart it until another week after the surgery. They tell me the reason for getting off the enbrel is to prevent infection, but they offer to let me take prednisone (which gives me bad effects like very easy bleeding). I question this because I say the prednisone will not be any better than the enbrel regarding infection... I am so afraid of the pain of being off enbrel that I am tempted just to keep my gallbladder..the pain of my gallbladder is much less than the pain of the arthritis without enbrel and I can't see becoming a total invalid for 3 months. As far as I can find, the manufacturer does not recommend getting off the enbrel for surgery. I would think that since my immune system is on overdrive even with the enbrel (I don't catch anything) I do not need to get off the enbrel. I also worry about suddenly increasing my c reactive proteins because of my heart. I read that it can cause heart attacks and my family history is awful. Anyway, do you have any wisdom on this?
TNF inhibitors such as Enbrel appear to increase the risk of postoperative infections, therefore, they should be discontinued early enough before surgery to permit their elimination from the body and not resumed until at least 2 weeks after surgery. In order to compensate for stopping Enbrel, many patients are giving the option of taking prednisone. Please address these concerns with your surgeon and rheumatologist.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.